Ok, so initially what I am about to describe may come off sounding unintelligent...but hear me out. I have been addicted to Lortabs for the past almost 5 years, and for the past week or so have been trying to wean myself off of them because I am tired of being tired of them. Yesterday was my first full day without taking a lortab in, well, years. Of course its like 6:00 am now because I haven't been able to sleep all night but I am still trucking along alright. I have been reading multiple medical suggestions as far as drugs to help reduce withdrawal symptoms such as clonidine, anti-anxiety drugs, and suboxene (sp?). I have some mild sedatives that I have been taking to help. Today I had a friend offer me one of her Tylox (oxycodone and tylenol) to take, and at first I immediately rejected it because I'm obviously trying to STOP opioids...but then I got to thinking and realized that oxycodone and hydrocodone, although are cousins, are two very differently structured drugs. Even though both are addictive opiates, am I PHYSICALLY addicted to ALL general opiates? Or JUST hydrocodone? Because if its just hydrocodone that my body is addicted to, couldn't I take the oxycodone to possibly help with the withdrawal pain without back-tracking? Or will taking any opiates at all put my body back into the beginning physical withdrawal again? I hope my question makes sense, and its not just my addiction trying to rationalize taking more drugs haha....thanks for any and all advice!
u r addicted to all opiates...anyone of them would be a bad idea..that is like saying since i am overweight and chocolate was my favorite food..that i can eat donuts now and not gain weight..just doesnt work like that..sorry to say
worried is very right.. in fact oxycodone is a little stronger than hydrocodone.. so you will be replacing your hydro addiction with an addiction to oxycodone which is a little stronger... unfortunately an opiate is an opiate and when it comes to being dependent and addicted, you brain and the chemicals which keep you addicted in your brain dont care what the name of the drug is, as long as its an opoid. So, definitely not a good idea. Congrats on wanting to be pill free.. hang in there.
Thanks....I just keep thinking that I am only 22 and I am already this bad after so long...if I kept this up what will I be like/what lengths will I go to when I'm 32? 42? It actually feels good to hear some commending haha the only person who knows about this is my boyfriend and he is addicted too so he is not very encouraging...so thanks again.
The only other thing I worry about is the "depression" I am sure will onset after the physical symptoms subside. I read that people go into this emotional depressed state for sometimes months after stopping opiate use. bummer. not looking forward to that.
First let me say Welcome, you need to just stay with us, we will help you get through this, have you checked out the Thomas recipe or amino acid protocol? they will help, also post and keep posting, read other threads, there are lots that have gone through what you are that can help you, take care and keep in touch,
The depression is a part of getting clean.Some refer to it as a grieving process.It kind of reminded me of some bad relationships I had been in,in the past.I knew they weren't any good for me,that I was going nowhere fast by being in them,that they were sucking the life out of me and that I would be some much happier and better off saying good bye and moving on.Yet I still grieved when they ended and I feared the unknown.I can tell you though that saying good bye to the drugs was without a doubt the smartest and most rewarding break up that I ever had in my 40 years on this earth.Just like with any break up though you have to talk about what your feeling and lean on others for support and guidance.Find some meetings in your area or some one on one counseling and keep posting here.You can find a lot of comfort in talking to those who have been where you're at and who are now happier then they have been in years.Good luck to you......Kim
I'm dreading the depression that's coming also. It's already hit pretty hard. For the past 3 weeks I've been weening off about 12-15 hydrocodone (10/325) per day.
I'm down to 2 per day now.
But, the past 2 weeks were REALLY tough!
I'm hanging in there though.
I'm taking a half pill every 5 hours. And, just within the past couple days, the anxiety and depression has let up a little. But, it wasn't easy.
I'm sure once I'm down to zero, I might be in for another tough patch, but I'm gonna ******* kick this!
If you can taper, do it!
But nowhere near as painful physically as cold turkey!
From what I've read here, some people just can't do it.
I've tried to lower my dose every 3 days or so.
At first, I took one pill every 3 hours instead of every 2.
Then, when I was ready, I cut down to a half pill every 4 hours.
Which equals 1 dose per 8 hours, but I'm trying to get my body used to 5mg instead of 10mg at a time.
Exercise has been huge.
It's been such a mental victory to go out and run 2 miles.
And, just keeping your mind busy is the other key.
But, anyway, I hope to be done with this in the next 2 weeks.
I CAN'T WAIT!
Does anyone know if this slow taper has allowed my brain and chemicals to even out a bit. Is it possible that I might not experience much more depression and anxiety?
My cravings are pretty much gone. And I credit that to WANTING to quit!
I finally have had enough, and have just been so determined!
Anyway, hang in there and any suggestions for me would be greatly appreciated.
I've read the Thomas Recipe and Amino Acid Protocol.
There's so many suggestions that I want to make sure to follow the right one. And, not have to take a millions herbs and vitamins and waste a ton of money there.
So, what has worked best for you for anxiety and depression.
I did see my doctor, and I can't blame him for not wanting to put me on anything else.
I'm actually kind of glad. But the anxiety and depression was hell for a couple weeks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.